Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child having constant stomach pain, on UTI medicines, has high temperature, pain during bowel movements. Any suggestions?

My daughter (4) has had persistent stomach pain for around 4 weeks. She did a urine sample and had high white blood cells, it was then sent for further testing which we haven t received back yet. She was given antibiotics for five days (last dose this morning) she has had a temp nearly ever afternoon for the two-three weeks prior to the antibiotics. She had no temp at all while taking the antibiotics. This afternoon she wasn t feeling well and her temp went up to 38.5. She hasn t complained of her stomach hurting, put while pooing she said it hurt, but not when she urinates. The antibiotics where for a possible uti , but in am not convinced. Any suggestions?
Asked On : Sat, 15 Sep 2012
Answers:  4 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neonatology 's  Response
It is very essential to get the urine culture and sensitivity results to decide whether the child has urinaryinfection and whether the prescribed antibiotics are sensitive. If sensitive you have to continue the same antibiotics for somemore time.Also she may need an abdomonal ultrasound to rule out reflux or other congenital anomalies
Answered: Sat, 15 Sep 2012
I find this answer helpful
Pediatrician, Surgery Dr. Antony Robert Charles's  Response
Dear Ms

Thank you for your detailed question. Certainly makes the job of answering much easier.

Going by the history of fever for 2 - 3 weeks prior to treatment and the high white blood cells in urine, she certainly has had an urinary tract infection. I presume that the further testing which was done is a 'urine culture'. It is vital to get this report as it will guide us as to whether she received the appropriate antibiotics and for the sufficient period. Please follow up this report. After that, she will require an ultrasound scan of her kidneys. please revert with reports. Regards

Answered: Sat, 15 Sep 2012
I find this answer helpful
Pediatrician Dr. Nasir Mohammed's  Response
Hello there,
It appears from the history and investigations undertaken that your child was suffering from urinary tract infection. When routine urine testing reveals very high white blood cells, it is prudent to get a urine culture done to know which organism has caused the infection. This is important as you can then start the antibiotic which is directed for that organism resulting in its complete removal and alleviation of symptoms. The antibiotics started for the child might not have effectively treated the infection. Also it is advised to give medications for at least 7 days.
Take care.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Pediatrician Dr. Anoop Kumar Diwan's  Response
First, for UTI, you need to give antibiotics for minimum one week and even more after getting repeat routine and culture examination of urine done and for antibiotic-induced diahorrea, you can give her some pre- and pro-biotic combination for 4-5 days for some relief. Thanks.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor